Alert archive / Michigan / Small Craft Advisories in 2009
Small Craft Advisory 13, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Apr 13, 2009, 4:14 PM EDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2009, 4:14 PM EDT (20:14 UTC)
- Expired
- Apr 15, 2009, 3:21 AM EDT
- In force
- 35 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
051 WHUS73 KAPX 132014 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 414 PM EDT MON APR 13 2009 LHZ347>349-140415- /O.NEW.KAPX.SC.Y.0013.090413T2014Z-090414T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 414 PM EDT MON APR 13 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT TUESDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
350 WHUS73 KAPX 140204 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1004 PM EDT MON APR 13 2009 LHZ347>349-141015- /O.CON.KAPX.SC.Y.0013.000000T0000Z-090414T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1004 PM EDT MON APR 13 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT TUESDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
427 WHUS73 KAPX 140723 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 323 AM EDT TUE APR 14 2009 LHZ347>349-141500- /O.EXT.KAPX.SC.Y.0013.000000T0000Z-090415T1000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 323 AM EDT TUE APR 14 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
212 WHUS73 KAPX 141530 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1130 AM EDT TUE APR 14 2009 LHZ347>349-150145- /O.EXT.KAPX.SC.Y.0013.000000T0000Z-090415T0900Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1130 AM EDT TUE APR 14 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT WEDNESDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
795 WHUS73 KAPX 141934 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 334 PM EDT TUE APR 14 2009 LHZ347>349-150400- /O.CON.KAPX.SC.Y.0013.000000T0000Z-090415T0900Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 334 PM EDT TUE APR 14 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
412 WHUS73 KAPX 150203 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1003 PM EDT TUE APR 14 2009 LHZ347>349-150900- /O.CON.KAPX.SC.Y.0013.000000T0000Z-090415T0900Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1003 PM EDT TUE APR 14 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
674 WHUS73 KAPX 150721 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 321 AM EDT WED APR 15 2009 LHZ347>349-150830- /O.CAN.KAPX.SC.Y.0013.000000T0000Z-090415T0900Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 321 AM EDT WED APR 15 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. WAVES WILL CONTINUE TO DIMINISH EARLY THIS MORNING. $$ LAWRENCE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 13, 4:09 PM EDT, 5 minutes earlier.
Area forecast discussion, Apr 13, 4:09 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 409 PM EDT MON APR 13 2009 .SYNOPSIS.../ISSUED AT 409 PM/ THE OVERALL WEATHER PATTERN EXPERIENCED THE PAST FEW DAYS WILL CHANGE LITTLE THROUGH THE WORK WEEK AND INTO NEXT WEEKEND...AS ELONGATED HIGH PRESSURE EXTENDS FROM HUDSON BAY INTO THE GREAT LAKES. HOWEVER...A STORM SYSTEM WILL CROSS THE OHIO VALLEY THROUGH TUESDAY MORNING...POSSIBLY PUSHING SOME VERY LIGHT RAIN INTO AREAS ALONG AND SOUTH OF M-72 TONIGHT AND TUESDAY. HOWEVER...MOST AREAS WILL REMAIN DRY THROUGH THE REST OF THE WEEK AND WITH SLIGHTLY STRONGER EAST WINDS THROUGH MIDWEEK. JPB && .SHORT TERM.../ISSUED AT 409 PM/...TONIGHT BROAD AREA OF LOW PRESSURE (1004MB) WAS LOCATED OVER SOUTHERN IL AT 18Z...PRECIPITATION BAND TO THE NORTH OF THIS LOW CONTINUES TO ADVANCE SLOWLY NORTHWARD THIS AFTERNOON. WESTERN PORTION OF THE BAND STARTING TO THIN OUT BIT...WITH A LITTLE MORE CONCENTRATED AREA OF RAIN OVER NORTHERN IN/OH. CONVECTION STARTING TO BREAK OUT IN WARM SECTOR ACROSS KY/TN...WITH A SMALL AREA OF PRECIP OVER EASTERN MO RIGHT UP NEXT TO THE UPPER LEVEL LOW. PROBLEM FOR TONIGHT DEALS WITH ENCROACHING PRECIPITATION AREA...AND HOW FAR NORTH MEASURABLE PRECIP COULD REACH WHILE FIGHTING OFF EASTERLY LOW LEVEL FLOW PUMPING DRIER AIR INTO NORTHERN MI. VEERING MID LEVEL FLOW AND AN INCREASE IN LOW LEVEL MOISTURE INFLOW INTO SOUTHERN LOWER MI THIS EVENING WILL ALLOW SOME DEEPER MOISTURE TO CREEP INTO FAR SOUTHERN PORTIONS OF THE FORECAST AREA...ROUGHLY UP TO A TVC/OSC LINE WHICH IS WHERE CHANCE POPS WILL BE CONFINED TONIGHT. LOTS OF WET BULB COOLING POTENTIAL IN CURRENT SOUNDINGS... THOUGH DIFFICULT TO SAY WHETHER RATE OF ANY PRECIPITATION WOULD BE SUFFICIENT TO COOL THE COLUMN ENOUGH TO SUPPORT FROZEN PRECIP OVERNIGHT. PLAN TO KEEP PRECIP MENTION AS ALL (LIGHT) RAIN. JPB && .LONG TERM.../ISSUED AT 409 PM/...TUESDAY AND BEYOND TUESDAY...CENTRAL MICHIGAN WILL BE A BATTLE GROUND BETWEEN STRONG HIGH PRESSURE OVER QUEBEC AND THE NORTHERN LAKES...WHILE A STORM SYSTEM MOVES INTO THE OHIO VALLEY. THIS STORM SYSTEM WILL SLOWLY MOVE EAST AND BECOME CENTERED OVER OHIO TUESDAY...AS HIGH PRESSURE OVER THE UPPER LAKES REMAINS DUG IN. THIS PATTERN WILL LINGER THROUGH TUESDAY NIGHT. AT UPPER LEVELS 500MB RIDGING LINGERS OVER THE UPPER LAKES...WRAPPING AROUND A 500 MB LOW MOVING EAST OVER THE OHIO VALLEY. THIS PATTERN USUALLY PRODUCES A VERY DISTINCTIVE PCPN/NO PCPN LINE WHICH WILL BE SETTING UP RIGHT OVER CENTRAL LOWER MICHIGAN BETWEEN MANISTEE AND SAGINAW BAY. CURRENT MODEL SOUNDINGS AND MSTR PROGS SHOW 850/500MB RH AROUND 80 PCT STRETCHING BETWEEN MANISTEE AND TAWAS THROUGH THE DAY...QUICKLY DECREASING TO UNDER 60 PCT AROUND GAYLORD BEFORE DIMINISHING TO 30 PCT NORTH OF THE STRAITS. RADAR TRENDS FROM MONDAY SHOWED PCPN OCCURRING OVER IND AND ILL WHERE 850MB DEW PTS WERE BETWEEN 0C AND 3C...WITH PCPN TRENDS STRUGGLING TO BUILD NORTH WHERE 850MB DEW PTS QUICKLY DROPPED TO DRIER THAN -15C. MODELS SHOW THE HIGHER 850MB DEW PT MSTR FIELD SLOWLY PUSHING TO AROUND SAGINAW BAY TUESDAY...BEFORE PUSHING EAST TUESDAY EVENING. 850/700 MB QVECTORS SHOWING THE BEST LIFT WITHIN THE SAGINAW BAY TO MANISTEE STRETCH...LINGERING THROUGH TUESDAY AFTERNOON BEFORE DIMINISHING TUESDAY EVENING. OVERALL WILL CONTINUE CHANCE OF PCPN OVER EXTREME SRN CWA DUE TO INCREASING MSTR AND LIFT. WILL MENTION ALL RAIN AS 850MB TEMPS REMAIN ABOVE FREEZING AND LOW LEVEL MSTR INCREASES OVER THE REGION. WILL DROP MENTION OF PCPN LATE TUESDAY EVENING AS 850/700 QVECTORS SHOW BEST FORCING EXITING EAST OF THE REGION...AS SFC AND UPPER RIDGING BECOMES REESTABLISH OVER THE UPPER LAKES. WILL MENTION AFTN HIGHS IN THE LOWER 50S OVER THE NRN PORTIONS OF THE CWA DUE TO BETTER CHANCES OF SUN AND 850 MB TEMPS AROUND 1C. WILL KEEP TEMPS IN THE MID AND UPPER 40S OVER THE SRN CWA DUE TO PCPN AND CLOUD COVER. WEDNESDAY / THURSDAY...SURFACE AND UPPER RIDGING CONVERGE OVER THE GREAT LAKES THROUGH THE PERIOD...WITH MODEL SOUNDINGS AND MSTR PROGS SHOWING EXTREMELY DRY AIR OVER THE REGION. 850/500MB RH WILL BE 30 PCT OR LESS THROUGH THURSDAY NIGHT. OVERALL WILL MENTION PLENTY OF SUN AND DRY CONDITIONS OVER THE ENTIRE CWA. WILL MENTION AFTERNOON HIGHS NEARING 60 DEGREES...AS 850MB TEMPS ARE PROGGED AROUND 2C AND MODEL SOUNDINGS SHOW GOOD MIXING THRU 850 MB. WILL KEEP OVERNIGHT LOWS GENERALLY IN THE 20S THROUGH THE PERIOD. FRIDAY THROUGH MONDAY...HIGH PRESSURE WILL BE REPLACED BY A WEAK FRONTAL BOUNDARY FRIDAY...MOVING OVER THE LAKES REGION FROM A LOW OVER QUEBEC AND OVER THE UPPER MIDWEST. ADDITIONALLY A WEAK 850MB TROUGH WILL SWEEP OVER THE LAKES FRIDAY. MODEL SOUNDINGS SHOW LIMITED MSTR OVER THE STATE EARLY FRIDAY...INCREASING OVER EAST UPPER MICHIGAN BY THE AFTERNOON. 850/500MB RH WILL INCREASE FROM AROUND 40 PCT IN THE MORNING TO AROUND 80 PCT BY THE AFTERNOON...LINGERING INTO FRIDAY EVENING. OVERALL WILL NOT MENTION A CHANCE OF RAIN OVER EAST UPPER FRIDAY AT THE MOMENT...AS FORCING WILL BE LIMITED ALONG WITH THE PERSISTENT DRY AIR OVER THE REGION SINCE LAST WEEKEND. SATURDAY SHOULD BE DRY AS THE FRONT SAGS SOUTH OF THE REGION...AND SFC RIDGING BUILDS BACK ACROSS THE NRN LAKES REGION. WILL MENTION A CHANCE OF RAIN SUNDAY AND MONDAY OVER THE SRN CWA...AS A WEAK SYSTEM MOVES INTO THE OHIO VALLEY. HIGH TEMPS FRIDAY WILL BE IN THE 60S WITH 850MB TEMPS NEAR 3C...FALLING INTO THE 50S SATURDAY AS 850MB TEMPS FALL TO AROUND -3C BEHIND THE FRONTAL BOUNDARY. WILL MENTION AFTERNOON HIGHS IN THE 50S SUNDAY AND MONDAY. SWR && .MARINE.../ISSUED AT 409 PM/ PERSISTENT EASTERLY FLOW WILL BE THE MAIN MARINE HAZARD THIS FORECAST CYCLE...CREATING A DECENT CHOP WITHIN THE LAKE HURON NEARSHORE ZONE TONIGHT THROUGH TUESDAY. WILL REQUIRE A SMALL CRAFT ADVISORY AT LEAST THROUGH TUESDAY AFTERNOON...AND MAY NEED TO BE EXTENDED INTO TUESDAY EVENING THOUGH WEAKENING GRADIENT SHOULD ALLOW WAVES TO SETTLE DOWN HEADING INTO THE MIDWEEK PERIOD. JPB && .AVIATION.../ISSUED AT 143 PM/...VALID FOR 18Z TAFS VFR CONDITIONS EXPECTED THROUGH TUESDAY MORNING. CLOUD BASES WILL LOWER TONIGHT BUT EXPECTED TO REMAIN AOA 5K FEET. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...SMALL CRAFT ADVISORY UNTIL 5 PM EDT TUESDAY FOR LHZ347>349. LS...NONE. &&
Hazardous weather outlook, Apr 13, 3:37 AM EDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 337 AM EDT MON APR 13 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 141100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 337 AM EDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE WILL BE AN ELEVATED FIRE DANGER THIS AFTERNOON IN NORTHERN LOWER MICHIGAN...THANKS TO VERY LOW HUMIDITIES...AND AN INCREASING EASTERLY BREEZE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... JZ
Nearby
Small Craft Advisories in Michigan, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.